zbMATH — the first resource for mathematics

A tandem queueing model with coupled processors. (English) Zbl 1033.90017
Summary: We consider a tandem queue with coupled processors and analyze the two-dimensional Markov process representing the numbers of jobs in the two stations. A functional equation for the generating function of the stationary distribution of this two-dimensional process is derived and solved through the theory of Riemann-Hilbert boundary value problems.

90B22 Queues and service in operations research
60K25 Queueing theory (aspects of probability theory)
Full Text: DOI
[1] Blanc, J.P.C., The relaxation time of two queueing systems in series, Stochastic models, 1, 1-16, (1985) · Zbl 0554.60091
[2] Blanc, J.P.C.; Iasnogorodski, R.; Nain, Ph., Analysis of the M/GI/1 → ·/M/1 queueing model, Queueing systems, 3, 129-156, (1988) · Zbl 0654.60082
[3] Cohen, J.W., The single server queue, (1982), North-Holland Amsterdam · Zbl 0481.60003
[4] Cohen, J.W., Analysis of random walks, (1992), IOS Press Amsterdam · Zbl 0809.60081
[5] Cohen, J.W.; Boxma, O.J., Boundary value problems in queueing system analysis, (1983), North-Holland Amsterdam · Zbl 0515.60092
[6] Fayolle, G.; Iasnogorodski, R., Two coupled processorsthe reduction to a riemann – hilbert problem, Z. wahrscheinlichkeit. verw. geb., 47, 325-351, (1979) · Zbl 0395.68032
[7] Fayolle, G.; Iasnogorodski, R.; Malyshev, V., Random walks in the quarter-plane, (1999), Springer Berlin · Zbl 0932.60002
[8] Konheim, A.G.; Meilijson, I.; Melkman, A., Processor-sharing of two parallel lines, J. appl. probab., 18, 952-956, (1981) · Zbl 0485.60092
[9] Mitrani, I.; Mitra, D., A spectral expansion method for random walks on semi-infinite strips, (), 141-149 · Zbl 0785.65131
[10] Muskhelishvili, N.I., Singular integral equations, (1992), Dover Publications New York · Zbl 0108.29203
[11] Neuts, M.F., Matrix-geometric solutions in stochastic models, (1981), Johns Hopkins University Press Baltimore, MD · Zbl 0469.60002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.